Nebraska, 2005

Hail in Nebraska, June 27, 2005

June 27, 2005 · NWS OAX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 27, 2:15 PM CST, 6 hours 34 minutes earlier.

Area forecast discussion, Jun 27, 2:15 PM CST, 6 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
315 PM CDT MON JUN 27 2005

.DISCUSSION...
THUNDERSTORM CHANCES THROUGH WEDNESDAY IN THE PRIMARY FORECAST
CONCERN.

...SHORT TERM...TONIGHT/TUESDAY...12Z UA ANLYS SHOWED A MID LVL
TROPICAL MOIST BAND EXTENDING ACROSS ERN NEBRASKA WITH AN 8 DEG DWPT
AT 700 MB HERE AT 0AX. IN ADDITION A SMALL SHORTWV TROF WAS APPARENT
ON STLT LIFTING NEWD INTO ERN NEBR AS OF 19Z. THESE FTRS HAVE HELP
SUSTAIN CONVECTION INTO THIS AFTERNOON...THUS FAR ELEVATED THRU
1930Z. INCREASING LOW LVL CONVERGENCE BTWN HOT UNSTABLE AIR OVER OUR
SRN CWA AND OUTFLOW FM CONVECTION MAY HELP STRENGTHEN ACTIVITY. IN
ADDITION SLOW MOVING CDFNT WAS JUST ENTERING EXTREME NWRN CWA AS OF
1915Z. THIS BOUNDARY AND 2ND SHRTWV TROF PUSHING TWD NCNTRL NEBRASKA
COULD TOUCH OFF ADDITIONAL TSTMS IN NERN NEBRASKA THROUGH EARLY
EVENING AS ATMOSPHERE CONTD TO BE FAIRLY UNSTABLE ACRS THAT AREA
ALSO.  WL KEEP SVR MENTION MUCH OF THE ECNTRL/NERN ZONES THIS
EVENING AS 12Z OAX SOUNDING SHOWED AN INVERTED V NATURE.  FLOW WAS
TURNING UPSLOPE ACRS NEBR PNHDL AND SOME CONVECTION WAS DVLPG
UNDERNEATH THE 2ND WAVE IN NEBR SANDHILLS. BOTH NAM AND GFS HAVE
CONTD TREND OF DVLPG AN MCS THERE THIS EVENING AND RACING IT EWD
OVERNIGHT. CURRENT ACTIVITY COULD BE THE PRECURSOR TO THIS OR
ADDITIONAL DVLPMNT MAY OCCUR LATER THIS EVENING...IN ANY EVENT WL
INCREASE POPS NRN ZONES AFT 06Z AS WELL.

IT APPEARS CONVECTION TNGT WL REINFORCE WARM FRONT OVER SERN NEBR
THRU TUE AFTN DESPITE STRONGER UPR TROF CAUSING SFC CYCLOGENESIS OVR
NERN WY BY 00Z WED. INTRODUCED POPS A LARGE PART OF THE CWA AS NAM
KEPT GENERATING PCPN SWD OVR FAR ERN ZONES AND BOTH GFS AND NAM
INDICATED INCREASINGLY UNSTABLE CONDS N OF THE BOUNDARY TUE AFTN.
LOWERED HIGHS A FEW DEGREES N OF THE BOUNDARY AND RAISED THEM A
TOUCH TO THE S.

TUE NGT-THURSDAY...STRONGER SHRTWV TROF STILL FCST TO TRACK ACRS THE
NRN PLAINS WED. NAM SOLUTION WITH NEXT FRONT ASSOCD WITH THIS
FEATURE HAS FLIPPED TO IT NOW BEING FASTER THAN THE GFS.  ECMWF HAS
BEEN FAIRLY CONSISTENT WITH A SLOWER FROPA...GENERALLY ENTERING SERN
ZONES BY 00Z THU. GFS SUPPORTS THIS TO SOME DEGREE AND WL BE
FOLLOWED WITH WIND FCST AND HIGHS...WHICH WERE KEPT SSW LONGER AND
BUMPED UP ACRS THE SE RESPECTIVELY.  WL CONT POPS THRU WED NGT AS
SOME 850-700 MB FRONTOGENESIS LAGS THE SFC FRONT AND MUCH OF THE LOW
LVL MOISTURE MAY NOT BE CLEANED OUT BY FRONT.  IGNORED FOR NOW THE
QPF GENERATED BY THE NAM FOR THU AND LEFT THAT PD DRY WITH COOLER
TEMPS.

EXTENDED DAYS 4-7...LITTLE CHANGE MADE FM PREV FCST. AFTER A BRIEF
BREAK FROM THE HEAT...TEMPERATURES ARE EXPECTED TO CLIMB BACK TO
NORMAL AND ABOVE BY NEXT WEEKEND. WILL LEAVE FCST DRY WITH RETURN
LOW LVL JET/MOISTURE FRIDAY NIGHT INTO SATURDAY SINCE UPR HGTS SEEM
TO BE BUILDING DURING THAT TIME.  HOWEVER...PRBLY WOULDNT TAKE TOO
MUCH OF A WAVE ROLLING ACROSS PLAINS DURING THAT TIME TO GENERATE
PCPN.  A STRONGER SHORTWV STILL ADVERTISED BY 06Z/12Z GFS AND 00Z
ECMWF TO TRACK ACRS SCNTRL CANADA WHICH COULD ALLOW A CDFNT TO MOVE
INTO THE CWA SUNDAY. THUS WL CONT POPS FM SAT NGT THRU SUN NIGHT AND
LEAVE DAY 7 DRY FOR NOW.

.OAX WATCHES/WARNINGS/ADVISORIES...

NE...NONE.
IA...NONE.

&&

CHERMOK
Hazardous weather outlook, Jun 27, 3:37 PM CST, 5 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
437 PM CDT MON JUN 27 2005

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-281000-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
437 PM CDT MON JUN 27 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEBRASKA AND SOUTHWEST
IOWA.

.DAY ONE...TONIGHT AND TUESDAY

SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE OVER PARTS
OF SOUTHWEST IOWA EARLY THIS EVENING...MAINLY SOUTH OF INTERSTATE
80 WITH A FEW SEVERE STORMS POSSIBLE. LARGE HAIL...DAMAGING
WINDS AND HEAVY RAIN WILL BE THE PRIMARY HAZARDS.

ADDITIONAL THUNDERSTORMS MAY DEVELOP OR MOVE INTO PARTS OF EASTERN
NEBRASKA AND SOUTHWEST IOWA LATER TONIGHT WITH SOME SEVERE STORMS
POSSIBLE. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY HAZARDS
WITH THESE STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY

THUNDERSTORMS WILL BE POSSIBLE TUESDAY NIGHT THROUGH WEDNESDAY
NIGHT.  LATER OUTLOOKS WILL ADDRESS THE POTENTIAL FOR HAZARDOUS
WEATHER DURING THESE PERIODS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED OVER EASTERN NEBRASKA LATER
TONIGHT.

FOBERT

In the hours before

Local storm report, Jun 27, 7:23 PM CST, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
823 PM CDT MON JUN 27 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0814 PM     HAIL             ASHLAND                 41.04N 96.37W
06/27/2005  1.75 INCH        SAUNDERS           NE   TRAINED SPOTTER

&&

BVS
Special weather statement, Jun 27, 7:36 PM CST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
836 PM CDT MON JUN 27 2005

IAZ043-055-056-069-079-080-090-091-NEZ030>034-042>045-050>053-
065>068-078-280630-

...SEVERE THUNDERSTORM WATCH NUMBER 541 IS IN EFFECT FOR THE
FOLLOWING COUNTIES UNTIL 4 AM CDT...

IN WEST CENTRAL IOWA
     MONONA

IN SOUTHWEST IOWA
     HARRISON...SHELBY...POTTAWATTAMIE...MILLS...MONTGOMERY...FREMONT
     AND PAGE

IN NORTHEAST NEBRASKA
     CUMING...STANTON...MADISON...BOONE...COLFAX AND PLATTE

IN EAST CENTRAL NEBRASKA
     BURT...DODGE...WASHINGTON...BUTLER...SAUNDERS...DOUGLAS AND
     SARPY

IN SOUTHEAST NEBRASKA
     CASS...SEWARD...LANCASTER...OTOE AND SALINE

FOBERT
Local storm report, Jun 27, 8:11 PM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
911 PM CDT MON JUN 27 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0907 PM     HAIL             1 W SOUTH BEND          41.00N 96.27W
06/27/2005  0.75 INCH        CASS               NE   PUBLIC

&&

BVS
Local storm report, Jun 27, 8:19 PM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
919 PM CDT MON JUN 27 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     HAIL             9 S GRETNA              41.01N 96.24W
06/27/2005  0.75 INCH        SARPY              NE   PUBLIC

&&

BVS
Local storm report, Jun 27, 8:25 PM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
925 PM CDT MON JUN 27 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 PM     HAIL             SOUTH BEND              41.00N 96.25W
06/27/2005  1.00 INCH        CASS               NE   TRAINED SPOTTER

&&

BVS
Local storm report, Jun 27, 8:47 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
947 PM CDT MON JUN 27 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0943 PM     HAIL             4 SW SPRINGFIELD        41.04N 96.19W
06/27/2005  1.00 INCH        SARPY              NE   NWS EMPLOYEE

&&

BVS

The radar

The Omaha radar (KOAX), 40 km away, was scanning. The volume nearest the first event began at 02:47 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Cass

When
June 27, 8:49 PM CST
Where
Cass County, Louisville
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
41.000, -96.150

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5457015.